Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Gleevec

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 09-12-2003, 05:00 AM
kathleen
Guest
 
Posts: n/a
Default sun exposure with gleevec

My girlfriend takes gleevec for leukemia, does this drug make you hypersensitive to the sun?
Reply With Quote
  #2  
Old 12-02-2005, 06:00 AM
Lisa
Guest
 
Posts: n/a
Default Gleevec- hypersensitive to the sun

My husband has been taking Gleevec for a year. He's always been a little sensitive to the sun (has fair skin, no tanning), but 3 months ago he developed a bad sunburn from minimum exposure. He stayed out of sun until several weeks ago. Within short exposure to sun, he developed SECOND degree burns on his exposed skin. The hypersensitivity is progressing more and more. The burning is starting to continue through clothing. He even burns when the sky is overcast or raining in the daytime. Dermatologist doesn't have a clue, worried about mixing anything with the Gleevec. We wish we knew what to do to block the burning, but there doesn't seem to be anything on the market, or any mention of research about UV hypersensitivity from Gleevec. Gleevec has saved my husband's life and I'm grateful, but being burned is torture for him.
Reply With Quote
  #3  
Old 05-27-2009, 01:55 AM
syarih syarih is offline
Junior Member
 
Join Date: Oct 2008
Posts: 4
Smile

Quote:
Originally Posted by Lisa View Post
My husband has been taking Gleevec for a year. He's always been a little sensitive to the sun (has fair skin, no tanning), but 3 months ago he developed a bad sunburn from minimum exposure. He stayed out of sun until several weeks ago. Within short exposure to sun, he developed SECOND degree burns on his exposed skin. The hypersensitivity is progressing more and more. The burning is starting to continue through clothing. He even burns when the sky is overcast or raining in the daytime. Dermatologist doesn't have a clue, worried about mixing anything with the Gleevec. We wish we knew what to do to block the burning, but there doesn't seem to be anything on the market, or any mention of research about UV hypersensitivity from Gleevec. Gleevec has saved my husband's life and I'm grateful, but being burned is torture for him.
hi..

Gleevec are very sensitive. It cannot expose to direct sunlight. Or else the sikin will burn. Avoid direct sunlight and cold water.
Reply With Quote
  #4  
Old 06-30-2013, 09:25 AM
Sue from California Sue from California is offline
Junior Member
 
Join Date: Jun 2013
Location: California
Posts: 1
Default

Quote:
Originally Posted by Lisa View Post
My husband has been taking Gleevec for a year. He's always been a little sensitive to the sun (has fair skin, no tanning), but 3 months ago he developed a bad sunburn from minimum exposure. He stayed out of sun until several weeks ago. Within short exposure to sun, he developed SECOND degree burns on his exposed skin. The hypersensitivity is progressing more and more. The burning is starting to continue through clothing. He even burns when the sky is overcast or raining in the daytime. Dermatologist doesn't have a clue, worried about mixing anything with the Gleevec. We wish we knew what to do to block the burning, but there doesn't seem to be anything on the market, or any mention of research about UV hypersensitivity from Gleevec. Gleevec has saved my husband's life and I'm grateful, but being burned is torture for him.
I have the same problem especially this year. I had the windows on my car tinted with a UV blocking film and I wear UV protective clothing as well as a sunblock (Zinc and titanium oxides). This helps me lots, but if I am in a different car,(no UV Protection) I burn especially my face and neck. My MD has been helpful but no answer to why my (our) reaction is so severe. My MD lowered my Gleevec to 600mg from 800 recently. I am waiting for an improvement, but none so far. I hope your husband has not had a repeat of burning. For me, tinting the windows with U/V protective film was the most helpful. I got a good professional to do it. It barely looks tinted at all but it blocks the UV quite well and I can drive without fear of a bad burn.

Last edited by Sue from California; 06-30-2013 at 09:32 AM. Reason: More information
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Gleevec Susan Armour Gleevec 1 05-27-2009 01:58 AM
Gleevec assistance wayne Gleevec 1 05-12-2008 06:49 PM
Gleevec Vicki Gleevec 0 05-12-2008 06:44 PM
gleevec cmm Gleevec 0 01-14-2008 01:03 AM


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 09:18 PM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2018, vBulletin Solutions, Inc.